Alert archive / Maine / Flash Flood Watches in 2021

Flash Flood Watch 8, NWS Gray, ME

October 29, 20217 counties in New Hampshire; 8 counties in Maine

NWS Gray, ME issued this flash flood watch at Oct 29, 2021, 3:22 PM EDT for 7 counties in New Hampshire; 8 counties in Maine. It took effect at Oct 30, 2021, 8:00 PM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Oct 29, 2021, 3:22 PM EDT (19:22 UTC)
In effect from
Oct 30, 2021, 8:00 PM EDT
Expired
Oct 31, 2021, 6:30 AM EDT
In force
11 hr
Issued by
NWS Gray, ME
Flood severity
None

Counties Androscoggin County, ME, Cumberland County, ME, Franklin County, ME, Kennebec County, ME, Lincoln County, ME, Oxford County, ME, Sagadahoc County, ME, York County, ME, Belknap County, NH, Carroll County, NH, Grafton County, NH, Hillsborough County, NH, Merrimack County, NH, Rockingham County, NH, Strafford County, NH

The radar

The Portland,ME radar (KGYX), 42 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 7.4 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2021-10-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2021-10-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
929 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

888 
WGUS61 KGYX 291922
FFAGYX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Gray ME
322 PM EDT Fri Oct 29 2021

MEZ018>021-023>026-NHZ010-300800-
/O.NEW.KGYX.FF.A.0008.211031T0000Z-211031T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Interior York-Central Interior Cumberland-Androscoggin-Kennebec-
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Strafford-
Including the cities of Hollis, Alfred, Lebanon, Sanford, Goodwins 
Mills, Buxton, Limington, Berwick, New Gloucester, Gray, North 
Windham, Gorham, Greene, Lewiston, Sabattus, Wales, Minot, Turner, 
Auburn, Livermore Falls, Augusta, Sidney, Windsor, Vassalboro, 
Waterville, China, Palermo, Biddeford, Saco, Old Orchard Beach, 
Kittery, Portland, Cape Elizabeth, South Portland, Westbrook, 
Yarmouth, Brunswick, Arrowsic, Bath, Phippsburg, Bowdoinham, 
Topsham, Bowdoin, Whitefield, Dresden, Alna, Bremen, Bristol, 
Damariscotta, Newcastle, Boothbay Harbor, Wiscasset, Waldoboro, 
Barrington, Rochester, Dover, Rollinsford, Somersworth, Durham, and 
Madbury
322 PM EDT Fri Oct 29 2021

...FLASH FLOOD WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY 
MORNING...

The National Weather Service in Gray has issued a

* Flash Flood Watch for portions of Maine, including the following 
  areas, Androscoggin, Central Interior Cumberland, Coastal 
  Cumberland, Coastal York, Interior York, Kennebec, Lincoln and 
  Sagadahoc. portions of central New Hampshire, including the 
  following area, Strafford.

* From Saturday evening through Sunday morning.

* Showers will increase in intensity late Saturday afternoon, with 
  heavy rainfall expected through Saturday night. Rainfall totals of 
  two to four inches will be possible. Rain rates will be greatest 
  during late evening Saturday through early Sunday morning.

* Be careful driving at night as it is more difficult to view 
  flooded roadways. Heavy rainfall may cause flooding around clogged 
  storm drains and rises on small streams.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

Cornwell
5 follow-up statements
003 
WGUS61 KGYX 300730
FFAGYX

Flood Watch
National Weather Service Gray ME
330 AM EDT Sat Oct 30 2021

MEZ018>021-023>026-NHZ010-301600-
/O.CON.KGYX.FF.A.0008.211031T0000Z-211031T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Interior York-Central Interior Cumberland-Androscoggin-Kennebec-
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Strafford-
Including the cities of Hollis, Alfred, Lebanon, Sanford, Goodwins 
Mills, Buxton, Limington, Berwick, New Gloucester, Gray, North 
Windham, Gorham, Greene, Lewiston, Sabattus, Wales, Minot, Turner, 
Auburn, Livermore Falls, Augusta, Sidney, Windsor, Vassalboro, 
Waterville, China, Palermo, Biddeford, Saco, Old Orchard Beach, 
Kittery, Portland, Cape Elizabeth, South Portland, Westbrook, 
Yarmouth, Brunswick, Arrowsic, Bath, Phippsburg, Bowdoinham, 
Topsham, Bowdoin, Whitefield, Dresden, Alna, Bremen, Bristol, 
Damariscotta, Newcastle, Boothbay Harbor, Wiscasset, Waldoboro, 
Barrington, Rochester, Dover, Rollinsford, Somersworth, Durham, and 
Madbury
330 AM EDT Sat Oct 30 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH 
SUNDAY MORNING...

The Flash Flood Watch continues for

* Portions of Maine, including the following areas, Androscoggin, 
  Central Interior Cumberland, Coastal Cumberland, Coastal York, 
  Interior York, Kennebec, Lincoln and Sagadahoc. portions of 
  central New Hampshire, including the following area, Strafford.

* From this evening through Sunday morning.

* Heavy rainfall this evening and overnight could lead to flash 
  flooding.

* Leaf clogged storm drains may contribute to water covering 
  roadways. Avoid areas where water covers the road.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

Kimble
982 
WGUS61 KGYX 301917
FFAGYX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Gray ME
317 PM EDT Sat Oct 30 2021

MEZ012-013-033-NHZ004>006-008-009-012>015-310330-
/O.EXA.KGYX.FF.A.0008.211031T0000Z-211031T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Southern Oxford-Southern Franklin-Interior Cumberland Highlands-
Northern Carroll-Southern Grafton-Southern Carroll-Merrimack-
Belknap-Eastern Hillsborough-Interior Rockingham-Coastal
Rockingham-Western And Central Hillsborough-
Including the cities of Bethel, Bryant Pond, Hanover, Locke Mills, 
Milton, Newry, Rumford, Norway, Fryeburg, Oxford, Farmington, New 
Sharon, New Vineyard, Temple, Wilton, Chesterville, Jay, Bridgton, 
Harrison, Naples, Jackson, North Conway, Albany, Conway, Chatham, 
Crawford Notch, Lebanon, Lyme, Ashland, Ellsworth, Holderness, 
Plymouth, Rumney, Wakefield, Bridgewater, Brookfield, Ossipee, 
Tuftonboro, Wolfeboro, Moultonborough, Boscawen, Canterbury, 
Concord, Dunbarton, Loudon, Hooksett, Laconia, Gilford, Meredith, 
Manchester, Pelham, Nashua, Salem, Atkinson, Newton, Plaistow, 
Chester, Derry, Hampstead, Exeter, Greenland, Portsmouth, Rye, 
Hampton, Hampton Falls, North Hampton, Seabrook, Amherst, Milford, 
Mont Vernon, Goffstown, Peterborough, Sharon, Hollis, and Weare
317 PM EDT Sat Oct 30 2021

...FLASH FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH 
SUNDAY MORNING...

The National Weather Service in Gray has expanded the

* Flash Flood Watch to include portions of western Maine, including 
  the following areas, Interior Cumberland Highlands, Southern 
  Franklin and Southern Oxford. portions of New Hampshire, including 
  the following areas, Belknap, Coastal Rockingham, Eastern 
  Hillsborough, Interior Rockingham, Merrimack, Northern Carroll, 
  Southern Carroll, Southern Grafton and Western And Central 
  Hillsborough.

* From 8 PM EDT this evening through Sunday morning.

* Strengthening low pressure moving up the coast tonight will bring 
  heavy rainfall to the watch area tonight. Rainfall rates may 
  exceed 1 to 1.5 inches per hour with total rainfall amounts of 2 
  to 3 inches expected. Locally higher amounts possible. Smaller 
  streams may experience significant rises.

* Leaf clogged storm drains may contribute to water covered 
  roadways. Avoid areas where water covers the road.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

MEZ018>021-023>026-NHZ010-310330-
/O.CON.KGYX.FF.A.0008.211031T0000Z-211031T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Interior York-Central Interior Cumberland-Androscoggin-Kennebec-
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Strafford-
Including the cities of Hollis, Alfred, Lebanon, Sanford, Goodwins 
Mills, Buxton, Limington, Berwick, New Gloucester, Gray, North 
Windham, Gorham, Greene, Lewiston, Sabattus, Wales, Minot, Turner, 
Auburn, Livermore Falls, Augusta, Sidney, Windsor, Vassalboro, 
Waterville, China, Palermo, Biddeford, Saco, Old Orchard Beach, 
Kittery, Portland, Cape Elizabeth, South Portland, Westbrook, 
Yarmouth, Brunswick, Arrowsic, Bath, Phippsburg, Bowdoinham, 
Topsham, Bowdoin, Whitefield, Dresden, Alna, Bremen, Bristol, 
Damariscotta, Newcastle, Boothbay Harbor, Wiscasset, Waldoboro, 
Barrington, Rochester, Dover, Rollinsford, Somersworth, Durham, and 
Madbury
317 PM EDT Sat Oct 30 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 8 PM EDT THIS EVENING 
THROUGH SUNDAY MORNING...

The Flash Flood Watch continues for

* Portions of Maine, including the following areas, Androscoggin, 
  Central Interior Cumberland, Coastal Cumberland, Coastal York, 
  Interior York, Kennebec, Lincoln and Sagadahoc. portions of 
  central New Hampshire, including the following area, Strafford.

* From 8 PM EDT this evening through Sunday morning.

* Strengthening low pressure moving up the coast tonight will bring 
  heavy rainfall to the watch area tonight. Rainfall rates may 
  exceed 1 to 1.5 inches per hour with total rainfall amounts of 2 
  to 4 inches expected. Smaller streams may experience significant 
  rises.

* Leaf clogged storm drains may contribute to water covered 
  roadways. Avoid areas where water covers the road.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

MLE
848 
WGUS61 KGYX 310258
FFAGYX

Flood Watch
National Weather Service Gray ME
1058 PM EDT Sat Oct 30 2021

MEZ012-013-018>021-023>026-033-NHZ004>006-008>010-012>015-311100-
/O.CON.KGYX.FF.A.0008.000000T0000Z-211031T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Southern Oxford-Southern Franklin-Interior York-Central Interior
Cumberland-Androscoggin-Kennebec-Coastal York-Coastal Cumberland-
Sagadahoc-Lincoln-Interior Cumberland Highlands-Northern Carroll-
Southern Grafton-Southern Carroll-Merrimack-Belknap-Strafford-
Eastern Hillsborough-Interior Rockingham-Coastal Rockingham-
Western And Central Hillsborough-
Including the cities of Bethel, Bryant Pond, Hanover, Locke Mills, 
Milton, Newry, Rumford, Norway, Fryeburg, Oxford, Farmington, New 
Sharon, New Vineyard, Temple, Wilton, Chesterville, Jay, Hollis, 
Alfred, Lebanon, Sanford, Goodwins Mills, Buxton, Limington, 
Berwick, New Gloucester, Gray, North Windham, Gorham, Greene, 
Lewiston, Sabattus, Wales, Minot, Turner, Auburn, Livermore Falls, 
Augusta, Sidney, Windsor, Vassalboro, Waterville, China, Palermo, 
Biddeford, Saco, Old Orchard Beach, Kittery, Portland, Cape 
Elizabeth, South Portland, Westbrook, Yarmouth, Brunswick, Arrowsic, 
Bath, Phippsburg, Bowdoinham, Topsham, Bowdoin, Whitefield, Dresden, 
Alna, Bremen, Bristol, Damariscotta, Newcastle, Boothbay Harbor, 
Wiscasset, Waldoboro, Bridgton, Harrison, Naples, Jackson, North 
Conway, Albany, Conway, Chatham, Crawford Notch, Lyme, Ashland, 
Ellsworth, Holderness, Plymouth, Rumney, Wakefield, Bridgewater, 
Brookfield, Ossipee, Tuftonboro, Wolfeboro, Moultonborough, 
Boscawen, Canterbury, Concord, Dunbarton, Loudon, Hooksett, Laconia, 
Gilford, Meredith, Barrington, Rochester, Dover, Rollinsford, 
Somersworth, Durham, Madbury, Manchester, Pelham, Nashua, Salem, 
Atkinson, Newton, Plaistow, Chester, Derry, Hampstead, Exeter, 
Greenland, Portsmouth, Rye, Hampton, Hampton Falls, North Hampton, 
Seabrook, Amherst, Milford, Mont Vernon, Goffstown, Peterborough, 
Sharon, and Weare
1058 PM EDT Sat Oct 30 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING...

The Flash Flood Watch continues for

* Portions of Maine, including the following areas, Androscoggin, 
  Central Interior Cumberland, Coastal Cumberland, Coastal York, 
  Interior Cumberland Highlands, Interior York, Kennebec, Lincoln, 
  Sagadahoc, Southern Franklin and Southern Oxford. portions of New 
  Hampshire, including the following areas, Belknap, Coastal 
  Rockingham, Eastern Hillsborough, Interior Rockingham, Merrimack, 
  Northern Carroll, Southern Carroll, Southern Grafton, Strafford 
  and Western And Central Hillsborough.

* Through Sunday morning.

* Strengthening low pressure moving up the coast tonight is 
  producing moderate to locally heavy rainfall over the watch area. 
  Rainfall rates may exceed 1 to 1.5 inches per hour as intensity 
  increases late tonight. 1 to 2 inches of rain have fallen over 
  portions of southwest Maine and southeast New Hampshire this 
  evening with another 1 to 2 inches, locally up to 3 inches, of 
  rain expected overnight. Smaller streams may experience 
  significant rises.

* Leaf clogged storm drains may contribute to water covered 
  roadways. Avoid areas where water covers the road.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

MEC
612 
WGUS61 KGYX 310709
FFAGYX

Flood Watch
National Weather Service Gray ME
309 AM EDT Sun Oct 31 2021

MEZ012-013-018>021-023>026-033-NHZ004>006-008>010-012>015-311500-
/O.CON.KGYX.FF.A.0008.000000T0000Z-211031T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Southern Oxford-Southern Franklin-Interior York-Central Interior
Cumberland-Androscoggin-Kennebec-Coastal York-Coastal Cumberland-
Sagadahoc-Lincoln-Interior Cumberland Highlands-Northern Carroll-
Southern Grafton-Southern Carroll-Merrimack-Belknap-Strafford-
Eastern Hillsborough-Interior Rockingham-Coastal Rockingham-
Western And Central Hillsborough-
Including the cities of Bethel, Bryant Pond, Hanover, Locke Mills, 
Milton, Newry, Rumford, Norway, Fryeburg, Oxford, Farmington, New 
Sharon, New Vineyard, Temple, Wilton, Chesterville, Jay, Hollis, 
Alfred, Lebanon, Sanford, Goodwins Mills, Buxton, Limington, 
Berwick, New Gloucester, Gray, North Windham, Gorham, Greene, 
Lewiston, Sabattus, Wales, Minot, Turner, Auburn, Livermore Falls, 
Augusta, Sidney, Windsor, Vassalboro, Waterville, China, Palermo, 
Biddeford, Saco, Old Orchard Beach, Kittery, Portland, Cape 
Elizabeth, South Portland, Westbrook, Yarmouth, Brunswick, Arrowsic, 
Bath, Phippsburg, Bowdoinham, Topsham, Bowdoin, Whitefield, Dresden, 
Alna, Bremen, Bristol, Damariscotta, Newcastle, Boothbay Harbor, 
Wiscasset, Waldoboro, Bridgton, Harrison, Naples, Jackson, North 
Conway, Albany, Conway, Chatham, Crawford Notch, Lyme, Ashland, 
Ellsworth, Holderness, Plymouth, Rumney, Wakefield, Bridgewater, 
Brookfield, Ossipee, Tuftonboro, Wolfeboro, Moultonborough, 
Boscawen, Canterbury, Concord, Dunbarton, Loudon, Hooksett, Laconia, 
Gilford, Meredith, Barrington, Rochester, Dover, Rollinsford, 
Somersworth, Durham, Madbury, Manchester, Pelham, Nashua, Salem, 
Atkinson, Newton, Plaistow, Chester, Derry, Hampstead, Exeter, 
Greenland, Portsmouth, Rye, Hampton, Hampton Falls, North Hampton, 
Seabrook, Amherst, Milford, Mont Vernon, Goffstown, Peterborough, 
Sharon, and Weare
309 AM EDT Sun Oct 31 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 11 AM EDT THIS 
MORNING...

The Flash Flood Watch continues for

* Portions of Maine, including the following areas, Androscoggin, 
  Central Interior Cumberland, Coastal Cumberland, Coastal York, 
  Interior Cumberland Highlands, Interior York, Kennebec, Lincoln, 
  Sagadahoc, Southern Franklin and Southern Oxford. portions of New 
  Hampshire, including the following areas, Belknap, Coastal 
  Rockingham, Eastern Hillsborough, Interior Rockingham, Merrimack, 
  Northern Carroll, Southern Carroll, Southern Grafton, Strafford 
  and Western And Central Hillsborough.

* Until 11 AM EDT this morning.

* Strengthening low pressure will enter northern New England, 
  producing moderate to locally heavy rainfall over the watch area 
  early this morning. 2 to 4 inch rainfall totals can be expected. 
  Rivers and streams may experience significant rises.

* Leaf clogged storm drains may contribute to water covered 
  roadways. Avoid areas where water covers the road.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

JC
726 
WGUS61 KGYX 311030
FFAGYX

Flood Watch
National Weather Service Gray ME
630 AM EDT Sun Oct 31 2021

MEZ012-013-018>021-023>026-033-NHZ004>006-008>010-012>015-311130-
/O.CAN.KGYX.FF.A.0008.000000T0000Z-211031T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Southern Oxford-Southern Franklin-Interior York-Central Interior
Cumberland-Androscoggin-Kennebec-Coastal York-Coastal Cumberland-
Sagadahoc-Lincoln-Interior Cumberland Highlands-Northern Carroll-
Southern Grafton-Southern Carroll-Merrimack-Belknap-Strafford-
Eastern Hillsborough-Interior Rockingham-Coastal Rockingham-
Western And Central Hillsborough-
Including the cities of Bethel, Bryant Pond, Hanover, Locke Mills, 
Milton, Newry, Rumford, Norway, Fryeburg, Oxford, Farmington, New 
Sharon, New Vineyard, Temple, Wilton, Chesterville, Jay, Hollis, 
Alfred, Lebanon, Sanford, Goodwins Mills, Buxton, Limington, 
Berwick, New Gloucester, Gray, North Windham, Gorham, Greene, 
Lewiston, Sabattus, Wales, Minot, Turner, Auburn, Livermore Falls, 
Augusta, Sidney, Windsor, Vassalboro, Waterville, China, Palermo, 
Biddeford, Saco, Old Orchard Beach, Kittery, Portland, Cape 
Elizabeth, South Portland, Westbrook, Yarmouth, Brunswick, Arrowsic, 
Bath, Phippsburg, Bowdoinham, Topsham, Bowdoin, Whitefield, Dresden, 
Alna, Bremen, Bristol, Damariscotta, Newcastle, Boothbay Harbor, 
Wiscasset, Waldoboro, Bridgton, Harrison, Naples, Jackson, North 
Conway, Albany, Conway, Chatham, Crawford Notch, Lyme, Ashland, 
Ellsworth, Holderness, Plymouth, Rumney, Wakefield, Bridgewater, 
Brookfield, Ossipee, Tuftonboro, Wolfeboro, Moultonborough, 
Boscawen, Canterbury, Concord, Dunbarton, Loudon, Hooksett, Laconia, 
Gilford, Meredith, Barrington, Rochester, Dover, Rollinsford, 
Somersworth, Durham, Madbury, Manchester, Pelham, Nashua, Salem, 
Atkinson, Newton, Plaistow, Chester, Derry, Hampstead, Exeter, 
Greenland, Portsmouth, Rye, Hampton, Hampton Falls, North Hampton, 
Seabrook, Amherst, Milford, Mont Vernon, Goffstown, Peterborough, 
Sharon, and Weare
630 AM EDT Sun Oct 31 2021

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of Maine, including the following 
areas, Androscoggin, Central Interior Cumberland, Coastal 
Cumberland, Coastal York, Interior Cumberland Highlands, Interior 
York, Kennebec, Lincoln, Sagadahoc, Southern Franklin and Southern 
Oxford. portions of New Hampshire, including the following areas, 
Belknap, Coastal Rockingham, Eastern Hillsborough, Interior 
Rockingham, Merrimack, Northern Carroll, Southern Carroll, Southern 
Grafton, Strafford and Western And Central Hillsborough. has been 
cancelled.

The heavy rain has ended and new flooding is not anticipated. 
Ongoing minor flooding will continue until water levels subside. 
Avoid water covered roadways.

$$

Kimble

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this flash flood watch went out at Oct 29, 1:21 PM EDT, 2 hours 1 minute earlier.

Area forecast discussion, Oct 29, 1:21 PM EDT, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Gray ME
121 PM EDT Fri Oct 29 2021

.SYNOPSIS...
High pressure will allow for quiet weather today before our
next storm system begins to approach from the south this
weekend. This system will have the potential to bring another
round of heavy rain and gusty winds, especially along the coast.
Sunday will improve and be relatively warm. A weaker system may
bring showers around midweek.

&&

.NEAR TERM /THROUGH TONIGHT/...
1pm Update...Some updates to sky trends as sunny skies prevail.
Temps were slow to increase across southern NH due to the
morning mid deck, but should rise in full sun now.

10am Update...Modified some sky conditions for the morning into
mid afternoon, mainly for southern NH. A rather sharp mid deck
is moving south ahead of some dry inland air. With winds set to
shift easterly here through mid day, expect some of this to
remain in the vicinity. Fog remains clung to the CT Valley and
northern Merrimack Valley, but will continue to dissipate
through late morning.

7AM UPDATE...
Satellite imagery shows the clouds offshore nudging closer to
the coastline and more likely to affect the immediate coast over
the next few hours. Made some adjustments to the sky cover
forecast to reflect this. Otherwise no significant changes in
forecast thinking.

ORIGINAL DISCUSSION...
High pressure over Quebec slides towards the Canadian Maritimes
today with its axis shoved in through eastern New England. This
will bring a fair weather day today with highs in the mid 50s,
pretty close to normal for this time of year. As flow on the
south side of the high begins to turn more onshore easterly,
some ocean clouds may get pulled toward the coast. This will be
most likely in southeast NH today. Otherwise it should be mostly
clear.

&&

.SHORT TERM /SATURDAY/...
Our next system comes in the form of a large cut off low
pressure system moving into the central Appalachians. Along the
outer edge of this low, a surge of moisture lifts out of the
tropics and wraps into the low along and ahead of a frontal
boundary. At this stage it's beginning to look like two separate
waves which trigger warm advection precipitation across our
area as they rotate around and within the parent low. The first
rotates into the area from the southwest Friday night bringing
our first round of rain. This will be most likely in southern NH
as there is some uncertainty on how far north this area of
precipitation will be able to extend northward before
dissipating. The next round comes in Saturday evening with an
accompanying surface low and low level jet. This will provide a
heavier rainfall along with some winds along the coast.

While our area will be in the warm, moist inflow region of the
upper level system, at the surface it will be a bit more
complex. Surface high pressure in the Maritimes is well
positioned for a low level cold air dam to form, especially with
some cooling Friday night and increasing clouds by Saturday
morning. This will allow a coastal front to form separating the
cold air dammed region from the better mixed maritime
environment. On the coastal side of the coastal front winds will
be able to ramp up more Saturday evening, although still likely
below advisory levels. Along and inland of the coastal front we
expect enhancement of rainfall amounts as the moist flow lifted
by this front will focus the rainfall here. Some elevated
instability will also allow for the chance for some upright
convection which would increase rainfall rates.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
This time around, 00Z operational guidance and ensemble
solutions remain in good agreement with the overall evolution
of low pressure entering New England Saturday night. A
strengthening southeasterly flow through a deep layer will allow
for plenty of moisture to funnel poleward as strong warm air
advection continues for at least the first half of the night.
Increasing precipitable water values will combine with healthy
dynamics to produce heavy rainfall across the region. Along and
near the occlusion, scattered thunderstorms will be entering
southern sections as well. SPC does have portions of New England
in their thunderstorm outlook.

Storm total rainfall may reach the 1 to 3 inch range which is
supported by some of the ensemble means. Locally higher amounts
will be possible. This precipitation will be sufficient to
bring a few rivers into action stage which is supported by the
ensemble river forecasts. Urban and poor drainage flooding is
possible, especially where leaves clog storm drains.

Have gone above NBM wind speeds for Saturday night. There
should be a period of very gusty winds along and just ahead of
the occlusion.

Drier conditions arrive for Sunday into Monday. Winds will
increase out of the west to start out the work week. After a
warm day on Sunday, temperatures will be falling on Monday in a
cold air advection pattern.

Quiet conditions arrive for the midweek period. There may be
scattered rain or snow showers or flurries, mainly confined to
the mountains as a cyclonic flow develops aloft.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
Short Term...Early morning fog mainly south of the Whites will
lift through late morning, leading to a mostly VFR day. Some
MVFR ceilings are possible mainly across southeast NH today as
low level wind flow becomes a bit more onshore. Expect lowering
ceilings Friday evening with rain moving into at least southern
areas by Saturday morning. Saturday should be IFR for most areas
as an onshore low level flow picks up through the day.
Downsloping northwest of the White Mountains may lead to MVFR or
VFR conditions there. Low level wind shear will also be
possible along the coastal plain as a low level jet increase
Saturday evening.

Long Term...Widespread IFR and LIFR conditions expected Saturday
night in heavy rain, low ceiling and gusty winds. Conditions
improve to MVFR on Sunday, however low clouds will linger in
the mountains with IFR conditions continuing. Dry on Monday
followed by scattered rain and snow showers during the midweek
period, mainly in the mountains.

&&

.MARINE...
Short Term...Small Craft Advisory continues through midday as
wave heights are slow to fall. Wind flow turns easterly today
and strengthens on Saturday with gale conditions likely be
Saturday evening.

Long Term...Gale force southeasterly winds are possible Saturday
night as low pressure crosses through the Northeast. Rough seas
will be slow to subside on Sunday. A brisk westerly flow
develops on Monday with SCA conditions. This westerly flow will
diminish but continue for the rest of the week.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...Gale Watch from Saturday afternoon through late Saturday night
     for ANZ150>154.
     Small Craft Advisory until 4 AM EDT Saturday for ANZ154.

&&

NEAR TERM...Cornwell/Kimble
SHORT TERM...Kimble
LONG TERM...Cannon
Hazardous weather outlook, Oct 29, 2:46 AM EDT, 12 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
246 AM EDT Fri Oct 29 2021

MEZ007>009-012>014-018>028-033-NHZ001>015-300700-
Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford-
Southern Franklin-Southern Somerset-Interior York-
Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo-
Interior Cumberland Highlands-Northern Coos-Southern Coos-
Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll-
Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough-
Interior Rockingham-Coastal Rockingham-
Western And Central Hillsborough-
246 AM EDT Fri Oct 29 2021

This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, west central Maine, western Maine, New Hampshire,
central New Hampshire, northern New Hampshire and southern New
Hampshire.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A period of heavy rainfall is expected Saturday and Saturday night
with maximum amounts around 3", mainly on the coastal plain and
perhaps on east facing slopes of the White mountains. Urban and poor
drainage flooding is possible, especially where leaves clog storm
drains.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ150>154-300700-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
246 AM EDT Fri Oct 29 2021

...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE
SATURDAY NIGHT...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Flash Flood Watches in Maine, 2021Flash Flood Watches in New Hampshire, 2021Every flash flood watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.